Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 32, NWS Des Moines, IA

October 14, 2007Mahaska County, Iowa

NWS Des Moines, IA issued this river flood warning at Oct 14, 2007, 8:05 PM CDT for Mahaska County, Iowa. It took effect at Oct 15, 2007, 4:41 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2007, 8:05 PM CDT (01:05 UTC)
In effect from
Oct 15, 2007, 4:41 AM CDT
Expired
Oct 15, 2007, 9:52 PM CDT
In force
17 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Mahaska County, IA

The radar

The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Skunk River near Oskaloosa (OOAI4). The gauge peaked at 19.79 ft at Oct 16, 2007, 8:00 PM CDT.

actionminormoderate1015202510/1510/1610/17
Action stage
18 ft
Minor stage
24.5 ft
Moderate stage
28.5 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05471500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 150105
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
805 PM CDT SUN OCT 14 2007

...A FLOOD WARNING HAS BEEN ISSUED FOR THE SOUTH SKUNK RIVER...

IAC123-160105-
/O.NEW.KDMX.FL.W.0032.071015T1200Z-071020T0325Z/
/OOAI4.1.ER.071015T1200Z.071017T0000Z.071019T0325Z.NO/
805 PM CDT SUN OCT 14 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7:30 PM SUNDAY THE STAGE WAS 14.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE EARLY MONDAY MORNING AND CONTINUE TO
  RISE TO NEAR 19.5 FEET BY TUESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THURSDAY BEFORE MIDNIGHT.

$$
3 follow-up statements
000 
WGUS83 KDMX 150944
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
444 AM CDT MON OCT 15 2007

...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...EAST FORK DES
MOINES RIVER...EAST NISHNABOTNA RIVER...MIDDLE RIVER...NORTH RACCOON 
RIVER...NORTH RIVER...SOUTH SKUNK RIVER...WEST FORK DES MOINES 
RIVER...WINNEBAGO RIVER...

IAC015-079-187-160944-
/O.CON.KDMX.FL.W.0033.071016T0000Z-000000T0000Z/
/STRI4.2.ER.071016T0000Z.071017T1800Z.000000T0000Z.NO/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT STRATFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM MONDAY THE STAGE WAS 11.4 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY EVENING AND CONTINUE TO
  RISE TO NEAR 18.4 FEET BY WEDNESDAY EARLY AFTERNOON.


$$

IAC049-160943-
/O.EXT.KDMX.FL.W.0037.071015T2256Z-000000T0000Z/
/PROI4.2.ER.071015T2256Z.071018T1200Z.000000T0000Z.NO/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RACCOON RIVER NEAR PERRY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM MONDAY THE STAGE WAS 9.5 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 19.8 FEET BY THURSDAY MORNING.


$$

IAC121-181-160943-
/O.CON.KDMX.FL.W.0031.000000T0000Z-071018T0325Z/
/IDNI4.2.ER.071014T1910Z.071015T0200Z.071017T0325Z.NR/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE RIVER AT INDIANOLA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM MONDAY THE STAGE WAS 21.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.7 FEET BY 
  MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY 
  NIGHT.


$$

IAC091-109-160943-
/O.CON.KDMX.FL.W.0034.071016T0600Z-000000T0000Z/
/AGNI4.1.ER.071016T0600Z.071018T0000Z.000000T0000Z.NO/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM MONDAY THE STAGE WAS 12.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TUESDAY AND 
  CONTINUE TO RISE TO NEAR 15.5 FEET BY WEDNESDAY EVENING.


$$

IAC091-160943-
/O.CON.KDMX.FL.W.0035.071016T0730Z-000000T0000Z/
/HBTI4.1.ER.071016T0730Z.071017T1800Z.000000T0000Z.NO/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT HUMBOLDT.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:15 AM MONDAY THE STAGE WAS 6.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TUESDAY AND 
  CONTINUE TO RISE TO NEAR 8.9 FEET BY WEDNESDAY EARLY AFTERNOON.


$$

IAC121-181-160943-
/O.EXT.KDMX.FL.W.0036.071015T1738Z-071019T1320Z/
/NRWI4.1.ER.071015T1738Z.071017T0000Z.071018T1320Z.NO/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT NORWALK.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM MONDAY THE STAGE WAS 15.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 20.9 FEET BY TUESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THURSDAY MORNING.


$$

IAC033-067-195-160943-
/O.CON.KDMX.FL.W.0038.071015T2217Z-071019T2100Z/
/MCWI4.1.ER.071015T2217Z.071016T1800Z.071018T2100Z.NO/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE WINNEBAGO RIVER AT MASON CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM MONDAY THE STAGE WAS 4.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 8.2 FEET BY EARLY TUESDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.


$$

IAC123-160943-
/O.EXT.KDMX.FL.W.0032.071015T0941Z-071020T0325Z/
/OOAI4.1.ER.071015T0707Z.071017T0000Z.071019T0325Z.NO/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:30 AM MONDAY THE STAGE WAS 17.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY 
  TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY 
  BEFORE MIDNIGHT.


$$

IAC029-160943-
/O.EXT.KDMX.FL.W.0039.071015T1344Z-071016T1907Z/
/ATCI4.1.ER.071015T1344Z.071015T1800Z.071015T1907Z.NO/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE EAST NISHNABOTNA RIVER AT ATLANTIC.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:30 AM MONDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO
  RISE TO NEAR 17.6 FEET BY MONDAY AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY AFTERNOON.


$$
000 
WGUS83 KDMX 151400
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
900 AM CDT MON OCT 15 2007

...A FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER...

IAC123-161400-
/O.EXT.KDMX.FL.W.0032.000000T0000Z-071018T2034Z/
/OOAI4.1.ER.071015T0707Z.071016T0000Z.071017T2034Z.NO/
900 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:30 AM MONDAY THE STAGE WAS 17.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.1 FEET BY 
  MONDAY EVENING...AND IS EXPECTED TO FALL BELOW FLOOD STAGE
  WEDNESDAY AFTERNOON. HOWEVER...ADDITIONAL RAINFALL IS FORECAST
  THROUGH FRIDAY WHICH MAY PROLONG THE RIVER FROM DROPPING TO
  BELOW FLOOD STAGE TOWARDS THE WEEKEND.

$$
000 
WGUS83 KDMX 160252
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
952 PM CDT MON OCT 15 2007

...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...EAST FORK DES
MOINES RIVER...RACCOON RIVER...SOUTH SKUNK RIVER...

IAC091-109-170252-
/O.EXT.KDMX.FL.W.0034.071018T0000Z-071021T1200Z/
/AGNI4.1.ER.071018T0000Z.071018T1800Z.071020T1200Z.NO/
952 PM CDT MON OCT 15 2007

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  9:00 PM MONDAY THE STAGE WAS 13.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EVENING AND CONTINUE
  TO RISE TO NEAR 14.2 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. 

$$

IAC049-153-160322-
/O.CAN.KDMX.FL.W.0040.000000T0000Z-071019T0045Z/
/VNMI4.1.ER.071015T2017Z.071015T2230Z.071016T0000Z.NO/
952 PM CDT MON OCT 15 2007

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE RACCOON RIVER AT VAN METER.
* AT  9:00 PM MONDAY THE STAGE WAS 15.0 FEET. 
* FELL BELOW FLOOD STAGE AT  7:00 PM MONDAY.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.9 FEET BY 
  WEDNESDAY MORNING.


$$

IAC153-170252-
/O.EXT.KDMX.FL.W.0041.000000T0000Z-071017T1509Z/
/DMWI4.1.ER.071015T1528Z.071016T0200Z.071016T1509Z.NO/
952 PM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES HIGHWAY 28.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:00 PM MONDAY THE STAGE WAS 34.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 32.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE TUESDAY MORNING.


$$

IAC153-170251-
/O.EXT.KDMX.FL.W.0042.000000T0000Z-071017T1222Z/
/DEMI4.1.ER.071015T1726Z.071016T0130Z.071016T1222Z.NO/
952 PM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:30 PM MONDAY THE STAGE WAS 13.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TUESDAY MORNING.


$$

IAC015-079-187-160322-
/O.CAN.KDMX.FL.W.0033.000000T0000Z-071021T0000Z/
/STRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
952 PM CDT MON OCT 15 2007

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE DES MOINES RIVER AT STRATFORD.
* AT  9:00 PM MONDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.8 FEET 
  WEDNESDAY MORNING.


$$

IAC123-160322-
/O.CAN.KDMX.FL.W.0032.000000T0000Z-071018T2034Z/
/OOAI4.1.ER.071015T0707Z.071015T1500Z.071015T2025Z.NO/
952 PM CDT MON OCT 15 2007

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* AT  9:30 PM MONDAY THE STAGE WAS 16.7 FEET. 
* FELL BELOW FLOOD STAGE AT  3:25 PM MONDAY.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.0 FEET BY 
  WEDNESDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Oct 14, 6:15 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Oct 14, 6:15 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
615 PM CDT SUN OCT 14 2007

...UPDATED AVIATION PORTION FOR 15/00Z

.SYNOPSIS...
LONG WAVE TROF ACRS THE ROCKIES PROVIDING DEEP SOUTHERLY FLOW INTO
THE MIDWEST.  ASSOCIATED SFC SYSTEM WITH LOW IN KANSAS AND WARM
FRONT EXTENDING NORTHEAST INTO IOWA AS AMPLE MOISTURE STREAMS
NORTHWARD.  PWATS HAVE INCREASED TO BETWEEN 1.25 AND 1.50 INCHES
WHICH IS WELL OVER 200 PERCENT OF NORMAL.  STAGE IS BEING SET FOR
SIGNIFICANT RAINFALL ACRS PORTIONS OF THE CWA THIS EVENING THROUGH
SUNDAY AS THE UPPER TROF PULLS INTO THE PLAINS.

&&

.DISCUSSION...
UPPER LOW WL BEGIN ITS SLOW PROGRESSION INTO THE PLAINS TONIGHT WITH
SFC LOW LIFTING FROM KANSAS INTO WESTERN IA BY MORNING.  STRONG
MOISTURE TRANSPORT AHEAD OF THE LOW WL IMPINGE UPON THE BOUNDARY AND
COMBINED WITH GOOD SYNOPTIC FORCING...WL LEAD TO WIDESPREAD SHOWER
AND THUNDERSTORMS ACTIVITY.  THIS PCPN WL INITIALLY BE ACRS PORTIONS
OF WESTERN AND NORTHERN IA ALONG AND GENERALLY NORTHWEST OF THE SFC
BOUNDARY.  LOCATION OF MAIN BAND OF PCPN NORTH OF FRONT WL MOVE
LITTLE DURING THE OVERNIGHT AS SFC BOUNDARY PROGRESSES VERY LITTLE.
EXPECT TRAINING SHRA/TSRA IN THOSE LOCATIONS AND WITH HIGH
PWATS...EXPECT FLASH FLOODING TO BE PROBLEMATIC.  ADDITIONAL
HYDROLOGIC INFORMATION CAN BE FOUND IN THE DISCUSSION BELOW.  A MORE
PROGRESSIVE BAND OF SHRA/TSRA IS EXPECTED ALONG THE SFC TROF AXIS
MOVING ACRS CNTRL AND SOUTHERN IA AFTER MIDNIGHT INTO MONDAY
MORNING.  INSTABILITY IS EXPECTED TO REMAIN IN CHECK FOR THE MOST
PART...HOWEVER SUFFICIENT UPDRAFTS TO PRODUCE MARGINALLY SEVERE HAIL
WL BE POSSIBLE.

SFC LOW WL DRIFT NORTHWARD ACRS WESTERN IA ON MONDAY WITH FORCING
LIFTING GRADUALLY NORTHWARD INTO MINNESOTA AND WISCONSIN THROUGH THE
DAY.  POPS WL DECREASE FROM SOUTH TO NORTH THROUGH THE DAY IN
RESPONSE TO WEAKENING LIFT. WRAP AROUND WL CONTINUE INTO MONDAY
NIGHT AND TUESDAY...PRIMARILY INTO THE NORTHEAST HALF OF THE CWA AND
HAVE CONTINUED HIGHEST POPS IN THOSE AREAS.

THIS SYSTEM WL FINALLY PULL EAST OF THE AREA IN TIME TO BE REPLACED
BY THE NEXT IN A SERIES OF SYSTEMS IN STRONG ONSHORE PAC JET.  WAA
AND STRONG THETA-E ADVECTION WL TAKE OVER BY WEDNESDAY AFTERNOON AND
NIGHT.  EXPECT THUNDERSTORMS TO DEVELOP BY LATE WEDNESDAY AND
PROGRESS ACRS THE STATE WEDNESDAY NIGHT AS SFC SYSTEM DEEPENS.
ANOTHER ROUND OF MODERATE TO HEAVY RAIN MAY ALSO OCCUR BUT THIS
SYSTEM IS EXPECTED TO REMAIN MORE PROGRESSIVE.  DIFFERENCES ARE
APPARENT FROM THURSDAY INTO NEXT WEEKEND WITH THE MODELS...BUT IT
DOES APPEAR THAT MOST SOLUTIONS ARE DRY BY SATURDAY AND HAVE KEPT
THE FORECAST DRY FROM THAT POINT ON.  TEMPS WL BE MORE SEASONAL WITH
STRONG WESTERLIES CONTINUING ACRS THE CONUS.

&&

.HYDROLOGY...
STAGE SET FOR SIGNIFICANT RAINFALL WITH STRONG LIFT/AMPLE MOISTURE
AND NEARLY STATIONARY BOUNDARY ACRS THE CWA.  HAVE SEEN MODERATE TO
HEAVY RAINS THE PAST TWO NIGHTS PRIME THE GROUND WITH AMOUNTS FROM
THREE QUARTERS UP TO NEARLY 3 INCHES IN SOME LOCATIONS.  WL BE
ISSUING FLASH FLOOD WATCH FOR MUCH OF THE CWA ALONG AND WEST OF
INTERSTATE 35 FOR TONIGHT INTO MONDAY WHERE GENERAL AMOUNTS OF 1 TO
3 INCHES ARE EXPECTED WITH LOCALIZED AMOUNTS FROM 4 TO 5 INCHES.
GIVEN THE HIGH RIVER FLOW RECENTLY...EXTENDED RIVER FLOODING WILL
ALSO LIKELY BE A PROBLEM AND WL MENTION IN THE FFA.

&&

.AVIATION...15/00Z
PRIMARY CONCERNS REMAIN APPROACHING SYSTEM...CONTINUED LOWERING
CEILINGS AND VISIBILITIES. THE PRIMARY FOCUS OF THE SYSTEM THROUGH
18Z MONDAY WILL BE OVER FOD AND MCW AS A DRY SLOT WORKS NORTH INTO
THE SOUTHEASTERN TERMINALS INCLUDING DSM/OTM UNTIL MONDAY MORNING
WHEN FRONTAL BOUNDARY APPROACHES AND THUNDERSTORMS INCREASE ONCE
AGAIN. IFR/LIFR CONDITIONS OVER NORTH CENTRAL AND NORTHWEST IOWA
THROUGH MUCH OF TNT AND MONDAY. IN ADDITION SHOWERS AND
THUNDERSTORMS WILL BE PREVALENT OVER THIS AREA THIS EVENING AND
PERSIST THROUGH THE PERIOD. CONDITIONS EXPECTED TO WORSEN TOWARD
MORNING SOUTH AND EAST TAF SITES/RTES AS LOW APPROACHES AND
ASSOCIATED CONVECTION INCREASES.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALONG AND WEST
OF INTERSTATE 35 TONIGHT INTO MONDAY. IAZ004>007-015>017-023>026-
033>037-044>048-057>060-070>073-081>083-092>094.

&&

SHORT TERM/AVIATION...DONOVAN/REV
LONG TERM...COGIL
Hazardous weather outlook, Oct 14, 3:51 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
351 PM CDT SUN OCT 14 2007

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070>073-
081>083-092>094-152100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
351 PM CDT SUN OCT 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
MAINLY WEST OF INTERSTATE 35.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION
TONIGHT. THE PRIMARY THREAT IS HEAVY RAINFALL OF 1 TO 3 INCHES
WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE POTENTIAL HEAVY RAINFALL
MAY CAUSE FLASH FLOODING IN LOW LYING AREAS AND MAY PUSH LOCAL
RIVERS AND STREAMS OUT OF THEIR BANKS.

IN ADDITION...A SEVERE STORM WITH NICKEL SIZED HAIL IS POSSIBLE.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO
CONTINUE ON MONDAY WITH THE POTENTIAL FOR MORE HEAVY RAINFALL.
ANOTHER SYSTEM IS FORECAST TO ARRIVE LATE WEDNESDAY AND INTO
THURSDAY. LOCALLY HEAVY RAINFALL AND A LOW THREAT FOR SEVERE
WEATHER IS POSSIBLE WITH THIS SYSTEM.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THOUGH RAINFALL REPORTS WOULD
BE APPRECIATED.

IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-152100-
BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-
MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
351 PM CDT SUN OCT 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
MAINLY EAST OF INTERSTATE 35.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. NO
SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED HOWEVER
NO SEVERE WEATHER IS EXPECTED AT THIS TIME. ANOTHER SYSTEM IS
FORECAST TO ARRIVE LATE WEDNESDAY AND INTO THURSDAY. LOCALLY HEAVY
RAINFALL AND A LOW THREAT FOR SEVERE WEATHER IS POSSIBLE WITH THIS
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 8:17 PM CDTFlash Flood WarningDMXAdair, Guthrie6 hr
Oct 14, 8:40 PM CDTFlash Flood WarningDMXDallas6 hr
Oct 14, 8:49 PM CDTRiver Flood WarningDMXBoone, Hamilton, Webster25 hr
Oct 14, 8:49 PM CDTRiver Flood WarningDMXHumboldt, Kossuth37 hr
Oct 14, 8:49 PM CDTRiver Flood WarningDMXHumboldt13 hr
Oct 14, 8:49 PM CDTRiver Flood WarningDMXMadison, Warren13 hr
Oct 14, 9:12 PM CDTRiver Flood WarningDMXDallas13 hr
Oct 14, 9:45 PM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth12 hr
Oct 15, 12:29 AM CDTRiver Flood WarningDMXCass12 hr
Oct 15, 5:15 AM CDTRiver Flood WarningDMXDallas, Polk17 hr
Oct 15, 11:45 AM CDTRiver Flood WarningDMXPolk22 hr
Oct 15, 11:45 AM CDTRiver Flood WarningDMXPolk25 hr

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.